MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM 30MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM 30MM; STAPLE, IMPLANTABLE
Model Number TL30
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.(b)(4).This report is related to a journal article, therefore no product will be returned for analysis and the batch history records cannot be reviewed as the lot/batch number has not been provided.
 
Event or Problem Description
It was reported via journal article: title: postoperative functional outcomes and complications of partially intraanal canal anastomosis in stapled ileal pouch anal anastomosis for ulcerative colitis author: akira sugita & kazutaka koganei & kenji tatsumi & ryo futatsuki & hirosuke kuroki & kyoko yamada & hideaki kimura & tsuneo fukushima citation: international journal of colorectal disease (2019) 34:1317¿1323 https://doi.Org/10.1007/s00384-019-03322-1 this retrospective study aimed to compare the postoperative bowel function and complications of pica (partially intraanal canal anastomosis) with those of ds-ipaa (double stapling technique ileal pouch anal anastomosis) after 1 year.Between february 1994 and december 2006 a total of 211 ulcerative colitis cases that underwent ds-ipaa, 146 cases (69%) with pica who were confirmed by the squamous epithelium on the posterior part of the distal donuts were included.Sixty-five cases with anastomosis above the anal canal were evaluated as the control (dst).One stage surgery underwent in 95% of pica and 93% of control.Dissection of perirectal tissue towards the anal canal in the pelvic cavity was required to perform anastomosis on this level.In the lithotomy position, the diameter of the anal canal was examined by an instrument to select the optimal size of stapler for the anastomosis.We usually used ils 33 mm (ethicon®) to make a wide lumen on the anastomotic site.On the anterior part of the rectum, dissection was performed to 1¿2 cm above the dentate line to preserve the sensory zone.After confirming the planned dissection line by the finger palpation to each stitch on the dentate from the anus, the anal canal was transected with tl 30 (ethicon®) at 5 mm above the dentate line on the posterior wall and 15¿ 20 mm above the dentate line on the anterior wall.Postoperative median follow-up period was 16.0 months in the pica group and 21.4 months in the control group.Reported adverse events in the pica group included anastomotic leakage (n=13), pelvic sepsis (n=1), late leakage (n=2), anal stricture (n=11), intestinal obstruction (n=24), tube decompression (n=18), anal fistula (n=1) and anal fissure (n=2).Reported adverse events in the control (dst) group included anastomotic leakage (n=7), pelvic sepsis (n=1), anal stricture (n=2), intestinal obstruction (n=7) and tube decompression (n=6).One year after surgery, each group had six bowel movements daily.Nighttime evacuation was found in 16%of pica and in 20% of control.Soiling was found in 1% of pica and 4.8% of control.After one stage operation, anastomotic leakage that needed ileostomy was observed in 0.7% of pica and 3% of control.In conclusion, partially intraanal canal anastomosis (pica) can reduce anal canal mucosa with the same postoperative bowel function and complication rate as ds-ipaa above the anal canal.This procedure may be feasible for uc patients who can tolerate this procedure in terms of decreasing postoperative cancer risk.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11752838
Report Number3005075853-2021-02406
Device Sequence Number14495277
Product Code GDW
UDI-Device Identifier10705036013167
UDI-Public10705036013167
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTL30
Device Catalogue NumberTL30
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2021
Initial Report FDA Received Date04/30/2021
Patient Sequence Number1